I'm already on 8 different meds and restless leg gets unbearable. Any suggestions to help?
First, what meds are you taking? If one of them is Sinemet, ropinerole, pramipexole, or Neupro, it's very possible the drug is making the symptoms worse. Research a term called "augmentation" as related to RLS.
There are many suggestions - and unfortunately we'd need to know more information to be specific. I get a lot of my information from the WED Foundation (used to be called the RLS Foundation, but there is a name-change in the worlds to WED - Willis-Ekbom Disease). They are a non-profit interested in helping people with the disease and have a lot of information to help.
Some basic ideas:
1. Get your serum ferritin and hemoglobin tested. If your ferritin is below 50, increase it. If you take ropinerole, pramipexole, or Neurpro, get your ferritin to at least 100 to limit problems with augmentation.
2. Get to know more about the medications you take and what they do. You may be taking things you do not need. The Clinical Management of Restless Legs Syndrome book is written for doctors, but I find I use it all the time to make sure my doctor is treating me appropriately. Also, the WED Foundation has a resource for doctors on managing WED/RLS that I also find very helpful to me.
3. Find an online support group in RLS or sleep disorders for more specific help.
4. Ask your doctor why so many medications. While I know some people on 3 or 4 medications for WED, most people I know take only one to three types.
5. See if something else is contributing to symptoms - are you taking an anti-depressant or other drug that can worsen symptoms?
6. Ask your doctor to see if you have another condition that makes WED/RLS worse or that could have similar symptoms that are untreated. Neuropathy, for example, may occur with WED/RLS and be undiagnosed.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Dec 2009 • 17 answers
Posted 14 Jan 2015 • 2 answers
Posted 29 Apr 2015 • 6 answers
Posted 4 Oct 2015 • 2 answers
Posted 25 Nov 2016 • 0 answers